Algebraic & Geometric Topology

Bounds for the Thurston–Bennequin number from Floer homology

Olga Plamenevskaya

Full-text: Open access

Abstract

Using a knot concordance invariant from the Heegaard Floer theory of Ozsváth and Szabó, we obtain new bounds for the Thurston–Bennequin and rotation numbers of Legendrian knots in S3. We also apply these bounds to calculate the knot concordance invariant for certain knots.

Article information

Source
Algebr. Geom. Topol., Volume 4, Number 1 (2004), 399-406.

Dates
Received: 3 March 2004
Accepted: 28 March 2004
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513882482

Digital Object Identifier
doi:10.2140/agt.2004.4.399

Mathematical Reviews number (MathSciNet)
MR2077671

Zentralblatt MATH identifier
1070.57014

Subjects
Primary: 57R17: Symplectic and contact topology 57M27: Invariants of knots and 3-manifolds

Keywords
Legendrian knot Thurston–Bennequin number Heegaard Floer homology

Citation

Plamenevskaya, Olga. Bounds for the Thurston–Bennequin number from Floer homology. Algebr. Geom. Topol. 4 (2004), no. 1, 399--406. doi:10.2140/agt.2004.4.399. https://projecteuclid.org/euclid.agt/1513882482


Export citation

References

  • S. Akbulut and R. Matveyev, Exotic structures and adjunction inequality, Turkish J. Math. 21 (1997), no. 1, 47–53.
  • D. Fuchs and S. Tabachnikov, Invariants of Legendrian and transverse knots in the standard contact space, Topology 36 (1997), no. 5, 1025–1053.
  • R. Gompf, Handlebody construction of Stein surfaces, Ann. of Math. (2) 148 (1998), no. 2, 619–693.
  • P. Kronheimer and T. Mrowka, Monopoles and contact structures, Invent. Math. 130 (1997), no. 2, 209–255.
  • P. Lisca and A. Stipsicz, Heegaard Floer Invariants and Tight Contact Three–Manifolds..
  • C. Livingston, Computations of the Ozsvath-Szabo knot concordance invariant, Geom. Topol. 8 (2004), 735-742.
  • P. Ozsváth and Z. Szabó, Heegaard Floer homologies and contact structures..
  • P. Ozsváth and Z. Szabó, Holomorphic triangles and invariants for smooth 4-manifolds..
  • P. Oszváth and Z. Szabó, Holomorphic disks and topological invariants for closed 3-manifolds..
  • P. Ozsváth and Z. Szabó, Heegaard Floer homology and alternating knots, Geom. Topol. 7 (2003), 225–254.
  • P. Ozsváth and Z. Szabó, Knot Floer homology and the four-ball genus, Geom. Topol. 7 (2003), 615–639.
  • L. Ng, Maximal Thurston–Bennequin number of two-bridge links, Algebr. Geom. Topol. 1 (2001), 427–434.
  • J. Rasmussen, Floer homology and knot complements, Ph.D. Thesis, Harvard, 2003..
  • L. Rudolph, The slice genus and the Thurston-Bennequin invariant of a knot, Proc. Amer. Math. Soc. 125 (1997), no. 10, 3049–3050.
  • S. Tabachnikov, Estimates for the Bennequin number of Legendrian links from state models for knot polynomials, Math. Res. Lett. 4 (1997), no. 1, 143–156.